Tornadoes · United States · Nebraska · 2007

EF0 tornado, Brandon to Grant, Nebraska, March 28, 2007

From Brandon to Grant, this EF0 tornado ran 0.2 miles across Perkins County on March 28, 2007, touching down at 7:12 PM MDT and reaching 20 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 28, 2007
Touchdown
7:12 PM MDT (01:12 UTC)
Path length
0.2 miles (0.3 km)
Path width
20 yards (18 m)
Deaths
0
Injuries
0
County
Perkins County
Touchdown point
40.710, -101.760
Lift-off point
40.710, -101.760
Record number
0703281912-01

What the Weather Service recorded

An intense upper level low pressure system approached Western Nebraska on March 28th. Supercells developed quickly along a dryline extending from western Cherry County southward through western Chase County. The supercells produced tornadoes, hail, and strong winds during the late afternoon and evening hours.

A supercell thunderstorm produced a tornado in Chase County that continued into Perkins County. The tornado broke some power poles along the path.

A supercell thunderstorm produced a brief tornado over open rangeland.

A large supercell thunderstorm originally spawned two tornadoes with the eastern tornado eventually taking over. This western tornado moved northeast and broke off power poles before dissipating. The eastern tornado went on to produce extensive damage through Perkins County.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

19 minutes of warning. NWS LBF issued a tornado warning for this county at 00:53 UTC, 19 minutes before the tornado touched down, in force until 01:45 UTC.

Issued (UTC)ExpiredProductOffice
15:00 UTC17:43 UTCWind AdvisoryLBF
22:34 UTC23:00 UTCSevere Thunderstorm WarningLBF
22:59 UTC23:45 UTCSevere Thunderstorm WarningLBF
00:53 UTC01:45 UTCTornado WarningLBF
01:43 UTC02:09 UTCTornado WarningLBF
02:23 UTC03:15 UTCSevere Thunderstorm WarningLBF
04:21 UTC10:15 UTCFlash Flood WarningLBF
05:00 UTC04:26 UTCTornado WatchLBF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:42 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the tornado touched down at Mar 28, 1:35 PM MDT, 5 hours 37 minutes earlier.

Area forecast discussion, Mar 28, 1:35 PM MDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT WED MAR 28 2007

..FORECAST CHALLENGE IS SEVERE POTENTIAL TONIGHT AND RAIN CHANCES
FOR THURSDAY INTO FRIDAY...

.NEAR TERM (TONIGHT THROUGH SATURDAY)...MAIN CHALLENGE IN THE NEAR
TERM IS SEVERE POTENTIAL THROUGH MIDNIGHT AND FLASH FLOOD POTENTIAL
OVERNIGHT IN THE SE AND ERN ZONES. TURNING TO TONIGHT...AN INTENSE
UPPR LOW WILL DRIFT INTO COLORADO AND SRN WYOMING TONIGHT. H5
ANALYSIS THIS MORNING PUT THE H5 LOW SOUTHEAST OF SALT LAKE CITY.
FEATURE OF NOTE IS THE BETTER THAN 100 KT JET OVER SERN AZ...THE
NOSE OF THIS FEATURE IS CURRENTLY ENTERING ERN COLORADO PER THE
LATEST PROFILER DATA. INGREDIENTS ARE COMING TOGETHER FOR AN ACTIVE
SEVERE WEATHER DAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.
SURFACE ANALYSIS INDICATING A TANDEM OF SURFACE LOWS OVER ERN
COLORADO...THE FIRST OVER THE DENVER METROPLEX...AND THE SECOND
ACROSS SERN COLORADO. DRYLINE EXTENDS FROM NEAR SIDNEY...TO WEST OF
BURLINGTON CO...TO THE WESTERN OK PANHANDLE. SKIES ALONG AND WEST OF
THIS LINE HAVE CLEARED SIGNIFICANTLY OVER THE PAST FEW
HOURS...RESULTING IN A DESTABILIZED BOUNDARY LAYER PRESENT FROM THE
ABUNDANT CU OVER NERN COLORADO. 18Z LAPS DATA INDICATING A FAIRLY
STRONG CAP STILL EXISTS...WITH THE EXCEPTION OF THE FAR SWRN ZONES
WHICH CONTINUES TO ERODE QUICKLY ATTM. SEVERE INGREDIENTS WILL BEGIN
TO COME TOGETHER OVER THE NEXT COUPLE OF HOURS...AS THE APPG COLD
FRONT OVERTAKES THE NRN EDGE OF THE DRYLINE. THIS WOULD FAVOR
LOCATIONS WEST OF NORTH PLATTE PROPER...OR ALONG THE SERN PANHANDLE
FOR THE GREATEST TORNADO THREAT.

STORMS WILL CONGEAL INTO A LINE AS THE DRYLINE AND FRONT MOVE INTO
50+DEW POINT AIR AFTER 22Z. PWS ARE RUNNING NEAR AN INCH EAST OF
NORTH PLATTE...WHICH IS BETTER THAN 200 PERCENT OF NORMAL. QUICK
GLANCE AT 3 AND 6 HR FF GUIDANCE INDICATING SOME 1 TO 2 INCH AMOUNTS
FOR FLASH FLOODING. GIVEN THE EXPECTED NORTH TO SOUTH ORIENTATION OF
CELLS AND STORM MOTION DUE NORTH...SOME TRAINING IS EXPECTED. AM
CONCERNED MOST ABOUT HAYES...FRONTIER...SOUTHEASTERN LINCOLN...LOGAN
AND SOUTHERN CUSTER...TOPOGRAPHY FAVORS SUCH A HAZARD. WILL HOIST A
FLASH FLOOD WATCH THROUGH TONIGHT FOR THESE COUNTIES.

AFTER TONIGHT...UPPR LOW WILL COME OUT IN A COUPLE OF PIECES AND
HAVE KEPT LOW PRECIPITATION CHANCES IN THE GRIDS ACCORDINGLY.

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...MAIN FORECAST CHALLENGE IS
PRECIPITATION CHANCES WITH A PROGRESSIVE LOW AMPLITUDE PATTERN NEXT
WEEK. ENSEMBLES THIS MORNING INDICATING BEST UPPR LEVEL SUPPORT FOR
PCPN ON MONDAY NIGHT/TUESDAY TIME FRAME WHICH CORRELATES WELL WITH
THE EXPECTED COLD FROPA ON MONDAY NIGHT. WILL RETAIN POPS FOR MONDAY
NIGHT...WITH THE FROPA AND APPG WAVE. IN THE MEANTIME...HIGHS WILL
RUN 5 TO 15 DEGREES ABOVE CLIMO FOR SUNDAY AND MONDAY...WITH NEAR
CLIMATOLOGY TEMPS FOR TUESDAY AND WEDNESDAY.

&&

.AVIATION...
HAZARDOUS CONDITIONS THE NEXT 24 HOURS. STRONG TO SEVERE
THUNDERSTORMS EXPECTED ACROSS THE REGION...WITH SW NEB AND NORTHEAST
CO LIKELY TO SEE THE MOST SEVERE. ALSO SURFACE WINDS OF 20 TO 35 KTS
WITH GUSTS TO 45 KTS THIS EVENING...AND THAT IS NON-THUNDERSTORM
WINDS. AREAS OF MVFR CIGS ACROSS EASTERN PORTIONS OF TWB098. LATER
TONIGHT INTO TOMORROW MORNING...THE ATMOSPHERE QUIETS SOME WITH THE
LOSS OF DIURNAL HEATING...HOWEVER THUNDERSTORMS...EVEN SOME
SEVERE...ARE STILL EXPECTED TO CONTINUE.

COLD FRONT TO SHIFT WINDS FROM THE SOUTH SOUTHEAST TO NORTHWEST FROM
WEST TO EAST TONIGHT THROUGH TOMORROW...WINDS HAVE ALREADY CHANGED
AT KBBF. BY 18Z TOMORROW...WIND SHIFT EAST OF KVTN TO NEAR KLBF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 7 AM CDT
THURSDAY FOR ZONES NEZ037-059-070>071. FLASH FLOOD WATCH UNTIL 1 PM
CDT FOR ZONE NEZ038.

&&

CLB/MASEK
Hazardous weather outlook, Mar 28, 2:23 PM MDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT WED MAR 28 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-292030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
323 PM CDT WED MAR 28 2007 /223 PM MDT WED MAR 28 2007/

...SEVERE THUNDERSTORMS EXPECTED AND POSSIBLY FLASH FLOODING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS TO DEVELOP ALONG A DRYLINE AND ADVANCING PACIFIC
COLD FRONT ACROSS WESTERN NEBRASKA THIS EVENING. THE
THUNDERSTORMS HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE. THE
THREAT THIS EVENING IS FOR VERY LARGE HAIL...DAMAGING WIND
GUSTS...AND POSSIBLY A FEW TORNADOES. AS THE THUNDERSTORMS BECOME
MORE WIDE SPREAD AND MOVE INTO NORTH CENTRAL NEBRASKA
OVERNIGHT...THE MAIN THREAT WILL SHIFT TO MAINLY LARGE HAIL AND
DAMAGING WIND GUSTS.

AN ADDITIONAL THREAT WILL BE FOR LOCALIZED FLASH FLOODING...MAINLY
EAST OF A LINE FROM HAYES CENTER IN HAYES COUNTY...TO NORTH
PLATTE IN LINCOLN COUNTY...TO STAPLETON IN LOGAN COUNTY. SOME
AREAS OF STANDING WATER ALREADY EXIST IN THESE AREAS...AND WITH
THE POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS IN EXCESS OF TWO
INCHES...LOCALIZED FLASH FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A RISK FOR SEVERE STORMS WILL CONTINUE INTO THURSDAY...AS THE
POTENT UPPER LEVEL LOW BEGINS TO MOVE NORTHEAST...SWEEPING THE
COLD FRONT EAST ACROSS THE OUTLOOK AREA. LOCATIONS GENERALLY EAST
OF HIGHWAY 83 WILL REMAIN AT RISK FOR SEVERE THUNDERSTORMS
CONTAINING LARGE HAIL AND DAMAGING WINDS. A RISK FOR LOCALLY HEAVY
RAINFALL WILL AGAIN BE POSSIBLE EAST OF HIGHWAY 83.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE ALERT AND READY FOR ACTIVATION IN WESTERN
NEBRASKA THROUGHOUT THIS EVENING AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Mar 28, 6:14 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TORNADO          20 S MERRIMAN           42.63N 101.70W
03/28/2007                   CHERRY             NE   LAW ENFORCEMENT

&&

13
Local storm report, Mar 28, 6:17 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             15 NNE ELLSWORTH        42.26N 102.17W
03/28/2007  E0.88 INCH       SHERIDAN           NE   CO-OP OBSERVER

&&

HENDERSON
Local storm report, Mar 28, 6:28 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             18 N LISCO              41.76N 102.62W
03/28/2007  E0.75 INCH       GARDEN             NE   PUBLIC

&&

13
Local storm report, Mar 28, 6:39 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             5 NW CHAMPION           40.52N 101.78W
03/28/2007  E1.75 INCH       CHASE              NE   PUBLIC

&&

13
Local storm report, Mar 28, 7:08 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TORNADO          10 WSW ARTHUR           41.52N 101.87W
03/28/2007                   ARTHUR             NE   LAW ENFORCEMENT

            TORNADO ON THE GROUND

&&

HENDERSON
Local storm report, Mar 28, 7:11 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TORNADO          10 WNW IMPERIAL         40.57N 101.81W
03/28/2007                   CHASE              NE   CO-OP OBSERVER

            BRIEF TOUCHDOWN

&&

13

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

N. Platte/Lee Bi, NE (KLBF), 00:00Z

1.2 hours before the tornado, 108 km from the path. March 29, 2007.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1774 joules per kilogram, CIN -4, lifted condensation level 816 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-29The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 222 square meters per square second, 0 to 6 km bulk shear 56 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1774 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
2463 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
56 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
2.5
Supercell composite
10.8
0-3 km lapse rate
6.8 K/km

Open this sounding in Storm Lab

N. Platte/Lee Bi, NE (KLBF), 12:00Z

10.8 hours after it, 108 km from the path. March 29, 2007.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -95992, lifted condensation level 1207 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-03-29The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 99 square meters per square second, 0 to 6 km bulk shear 55 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-95992 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
22 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.4 K/km

Open this sounding in Storm Lab

The surface observations

Imperial Municip (IML), 25 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
23:53 UTC6853140° 27 kt331004.7
00:08 UTC6853.6130° 21 kt261004.7VCTS
00:53 UTC6658120° 33 kt381003VCTS -RA
01:18 UTC66.251.8150° 29 kt381004.7
01:53 UTC6456130° 24 kt301005.1VCTS
02:44 UTC55.446.4240° 22 kt281007.8+TSRA
02:53 UTC5548180° 17 kt331006.8+TSRA
02:57 UTC55.446.4180° 12 kt221006.1+TSRA
03:04 UTC55.446.4180° 10 kt1005.4-TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Goodland radar (KGLD), 149 km away, was scanning. The volume nearest the touchdown began at 01:13 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:55 UTCHAIL 1.756 Sw BrandonPerkins, NE
23:05 UTCHAIL 0.885 W BrandonPerkins, NEFEW NICKEL SIZED HAILSTONES.
23:05 UTCHAIL 0.886 Wsw BrandonPerkins, NEFEW NICKEL SIZED HAILSTONES.
23:45 UTCHAIL 14 W Big SpringsDeuel, NEHAIL MAINLY DIMES, BUT FEW QUARTER SIZE.
00:00 UTCHAIL 14 W Big SpringsDeuel, NENICKEL TO QUARTER HAIL.
00:07 UTCHAIL 0.7510 Ssw ChampionDundy, NE
00:07 UTCHAIL 0.759 Ssw ChampionChase, NE
00:32 UTCHAIL 1.755 Nw ChampionChase, NE
01:03 UTCTORNADO9 Ssw GrantPerkins, NEMULTIPLE TORNADO TOUCHDOWN REPORTS NEAR CHASE AND PERKINS COUNTY LINE
01:05 UTCTORNADO10 Wnw ImperialChase, NEBRIEF TOUCHDOWN
01:10 UTCTORNADO4 W GrantPerkins, NEMULTI REPORTS OF BRIEF TORNADO TOUCHDOWNS 4 WEST OF GRANT TO COUNTY LINE.
01:12 UTCTORNADO10 S GrantChase, NETORNADO REPORTED ON CHASE/PERKINS COUNTY LINE
01:22 UTCTORNADO7 Sw GrantPerkins, NE2 TORNADOES ON GROUND. ONE LARGE CONE AND ANOTHER SMALLER TORNADO. HEADING NORTH EAST.
01:33 UTCTORNADO6 Nw GrantPerkins, NESPOTTERS REPORT A HALF MILE TO MILE WIDE TORNADO 6 MILES NORTHWEST OF GRANT. MOVING TO THE NORTHWEST.
01:44 UTCTORNADO9 Se BruleKeith, NEINTERMITTENT TORNADO TOUCHDOWNS NEAR THE KEITH-PERKINS COUNTY LINE 3 MILES WEST OF HIGHWAY 61. NUMEROUS REPORTS THIS LOCATION.
02:11 UTCTORNADO1 Sw OgallalaKeith, NETORNADO ON GROUND ON SW EDGE OF OGALLALA. POWER FLASHES. BECAM RAIN WRAPPED AT 2116.
02:35 UTCTSTM WND GST 908 Ne OgallalaKeith, NE90 MPH WIND REPORTED AT NE CORNER OF LAKE MCCONAUGHY.
03:00 UTCHAIL 0.8815 N MaxDundy, NE
03:00 UTCHAIL 0.88HamletHayes, NE

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2007 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are

The other tornadoes of March 28, 2007

65 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 283:05 PM CDTEF0Logan, IL0.110
March 283:19 PM CDTEF0McLean, IL0.110
March 285:20 PM CDTEF0Swisher, TX2.575
March 285:28 PM CDTEF0Briscoe, TX2.075
March 285:43 PM CDTEF1Briscoe, TX6.8100$35,000
March 286:03 PM CDTEF0Floyd, TX0.550$10,000
March 286:03 PM CDTEF0Briscoe, TX4.8220
March 286:10 PM CDTEF0Briscoe, TX1.8100
March 286:35 PM CDTEF2Briscoe, TX16.5300$175,000
March 286:40 PM CDTEF0Donley, TX1.0100
March 285:49 PM MDTEF0Wallace, KS0.510
March 285:52 PM MDTEF0Wallace, KS6.075
March 286:55 PM CDTEF1Donley, TX7.3150$5,000
March 287:05 PM CDTEF0Donley, TX1.0200
March 287:05 PM CDTEF0Decatur, KS8.025$40,000
March 286:12 PM MDTEF0Cherry, NE3.0150$250
March 287:16 PM CDTEF0Lipscomb, TX6.0150
March 287:28 PM CDTEF0Meade, KS1.450
March 287:28 PM CDTEF2Beaver, OK16.01502$102,000
March 287:32 PM CDTEF0Meade, KS1.350
March 286:33 PM MDTEF0Hamilton, KS10.6100
March 286:37 PM MDTEF0Sherman, KS0.510
March 287:39 PM CDTEF3Donley, TX3.46002$180,000
March 287:42 PM CDTEF1Meade, KS13.5125$78,000
March 287:46 PM CDTEF2Donley, TX4.2528$63,000
March 287:48 PM CDTEF3Gray, TX3.06002$100,000
March 286:48 PM MDTEF0Greeley, KS11.0100
March 286:49 PM MDTEF0Sherman, KS0.510
March 287:58 PM CDTEF0Ford, KS7.850
March 288:02 PM CDTEF0Donley, TX0.350
March 288:04 PM CDTEF2Beaver, OK6.0100$58,000
March 287:05 PM MDTEF0Chase, NE0.120
March 287:05 PM MDTEF1Arthur, NE20.6100
March 287:06 PM MDTEF0Sherman, KS3.025
March 287:09 PM MDTEF0Greeley, KS15.0100$25,000
March 287:11 PM MDTEF1Chase, NE2.520$15,000
March 288:13 PM CDTEF2Donley, TX4.5200$170,000
March 288:14 PM CDTEF1Gray, KS10.4200$160,000
March 288:15 PM CDTEF0Donley, TX1.050
March 287:15 PM MDTEF2Sherman, KS7.0350$100,000
March 287:20 PM MDTEF1Perkins, NE2.330$15,000
March 287:20 PM MDTEF2Perkins, NE15.9900$1.2 million
March 288:23 PM CDTEF2Gray, TX3.6200$74,000
March 288:29 PM CDTEF2Cheyenne, KS27.0700$2.0 million
March 288:30 PM CDTEF0Gray, TX0.350$3,000
March 288:32 PM CDTEF1Hodgeman, KS10.7200$3,000
March 288:36 PM CDTEF1Gray, TX0.350$39,000
March 288:39 PM CDTEF0Meade, KS8.7100
March 287:41 PM MDTEF1Wallace, KS8.0100$250,000
March 288:45 PM CDTEF3Gray, TX8.01,760$27,000
March 287:46 PM MDTEF1Grant, NE2.0100$500
March 288:49 PM CDTEF1Cheyenne, KS4.0100$6,000
March 287:54 PM MDTEF3Prowers, CO28.090029$4.0 million
March 288:00 PM MDTEF0Keith, NE0.120
March 289:01 PM CDTEF3Hodgeman, KS29.11,320$535,000
March 289:09 PM CDTEF1Cheyenne, KS3.0200$25,000
March 288:11 PM MDTEF1Keith, NE0.720$100,000
March 288:17 PM MDTEF1Dundy, NE12.0440$460,000
March 288:20 PM MDTEF0Keith, NE0.120$5,000
March 288:29 PM MDTEF0Sherman, KS2.525$3,000

All 66 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.